Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 13, 2000, 6:15 PM EDT for Fluvanna County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 6:15 PM EDT (22:15 UTC)
- Expired
- May 13, 2000, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fluvanna County, VA
The radar
The Sterling radar (KLWX), 150 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS51 KAKQ 132219
SVRAKQ
VAC065-132300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT SAT MAY 13 2000
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLUVANNA COUNTY IN CENTRAL VIRGINIA
* UNTIL 700 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF SCOTTSVILLE...OR ABOUT OVER
ESMONT...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR
SCOTTSVILLE AT 625 PM EDT
ANTIOCH AT 635 PM EDT
NAHOR AND CENTRAL PLAINS AT 640 PM EDT
PALMYRA AND LAKE MONTICELLO AT 645 PM EDT
KENTS STORE AND TROY AT 650 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF DIMES.
WINDS UP TO 60 MILES AN HOUR.
LAT...LON 3784 7875 3775 7855 3772 7820 3789 7805
3802 7828
$$
SHADEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:30 PM EDT, 45 minutes earlier.
Area forecast discussion, May 13, 5:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT SAT MAY 13 2000
UPDATED ZONE FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL
10 PM FOR WESTERN HALF AKQ CWA.
.AKQ...SMALL CRAFT ADVISORY CHES BAY SOUTH OF SMITH POINT AND
ATLC CSTL WTRS FENWICK ISL TO CURRITUCK BEACH LIGHT.
CULLENIn the hours before
Special weather statement, May 13, 5:15 PM EDT, 1 hour before
VAZ048-049-060>076-079-080-140200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 515 PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 10 PM... THE SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHERN VIRGINIA: AMELIA APPOMATTOX BRUNSWICK CAROLINE CHESTERFIELD CUMBERLAND DINWIDDIE ESSEX FLUVANNA GOOCHLAND HANOVER HENRICO KING AND QUEEN KING WILLIAM LOUISA LUNENBURG MECKLENBURG NOTTOWAY POWHATAN PRINCE EDWARD RICHMOND WESTMORELAND AND THE FOLLOWING INDEPENDENT CITIES: RICHMOND STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CULLEN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:43 PM EDT | Flash Flood Warning | AKQ | Fauquier, Rappahannock | 2 hr |
| May 13, 6:55 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 45 min |
| May 13, 7:03 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.